MAUDE Adverse Event Report: ENDOLOGIX AFX2; AFX2 INTRODUCER DELIVERY SYSTEM

ENDOLOGIX AFX2; AFX2 INTRODUCER DELIVERY SYSTEM
Model Number S17-45
Medical Device Problem Codes Retraction Problem (1536); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Date of Event 08/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will be returned for evaluation but has not yet been received.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The physician was implanting an afx2 bifurcated stent graft to treat the patient for an abdominal aortic aneurysm (aaa).During the procedure once the sheath was advanced, the control cord was pulled but became stuck on the left limb of the bifurcated stent graft and a loop in the cord was formed.The delivery system was unable to be retracted and an open repair was performed.The physician had to cut the control cord to remove the device.The surgery was completed successfully and there were no issues reported with the patient's condition post procedure.
 
Additional Manufacturer Narrative
The reported adverse event / incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event / incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number / lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.Endologix received one (1) afx introducer system (sheath and dilator) and one (1) bifurcated stent graft with delivery system.The devices were shipped in a long box, double bagged.Blood and tissue residue were present upon receipt.An evaluation of the returned devices was completed.A visual analysis was performed and limited functional analysis were performed.A visual analysis shows the control cord has been cut and no other damages noticed that would cause the reported event.A limited functional analysis was performed, and no issues were identified.The control cord could not be functional analysis due to it being cut.Endologix was unable to duplicate the reported event during the evaluation as the control has been cut limiting our evaluation.A clinical evaluation of the adverse event / incident was completed.An examination of medical records and / or medical imaging received by endologix shows that the surgical conversion was confirmed by still photo only and the inability to retract the control cord was confirmed by video only.This is consistent with the reported adverse event / incident.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The open repair was report as being successful.No additional investigation of this reported adverse event / incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: h3: device evaluated by manufacturer has been updated.H6: patient code: remove code 3191.H6: method code: remove code 4114.H6: device code: remove code 1536.H6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
AFX2
Common Device Name
AFX2 INTRODUCER DELIVERY SYSTEM
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10526047
Report Number2031527-2020-00251
Device Sequence Number13757655
Product Code MIH
UDI-Device Identifier00818009011381
UDI-Public(01)00818009011381(17)230228
Combination Product (Y/N)N
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberS17-45
Device Lot Number2299550013
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/18/2020
Supplement Date Received by Manufacturer10/22/2020
Initial Report FDA Received Date09/12/2020
Supplement Report FDA Received Date11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2 BIFURCATED STENT GRAFT, LOT NO.2346864003.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR